Thunderstorm Wind, Crawford
- When
- February 25, 1:45 AM EST
- Where
- Crawford County, English
- Measured
- 60 kt (69 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.333, -86.467
Thunderstorm winds downed trees over parts of South Central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Thunderstorm winds downed trees over parts of South Central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 24, 9:55 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 955 PM EST SAT FEB 24 2001 HOURLY OBSERVATIONS ACRS SDF FORECAST AREA (FA) WERE ALREADY FLIRTING NEAR WIND ADVISORY CRITERIA. MEAWHILE...UPR SITES AT ILN AND BNA HAD 45 KNOTS AT 925 MB... WHILE NEW ETA WAS STILL ADVERTISING INCREASING WND FIELDS (SFC-925 MB) THRU 06-09Z TIME-FRAME. WITH PRESSURE FALLS STILL ONGOING...IN CONJUNCTION WITH ABOVE MENTIONED PARAMETERS...WE HAVE DECIDED TO ISSUE A WND ADVISORY OVNGT FOR OUR FORECAST AREA. WITH SUCH STRONG WND FIELDS CAN NOT RULE OUT SOME ISOLATED SVR TSTM ACTIVITY (WRN FA) OVNGT...ALTHOUGH RADAR TRENDS HAVE DIMINISHED SOMEWHAT LAST 30 MINUTES. APPROPRIATE STATEMENTS ALREADY ISSUED. .SDF...WIND ADVISORY OVERNIGHT ALL OF FORECAST AREA STUREY
INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 251000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EST SAT FEB 24 2001 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT FROM THAT PART OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA ALONG AND WEST OF A LINE FROM GLASGOW TO SHELBYVILLE KENTUCKY TO MADISON INDIANA. A STRONG COLD FRONT WILL MOVE INTO WESTERN KENTUCKY OVERNIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO RACE EASTWARD ACROSS THE WESTERN HALVES OF KENTUCKY AND INDIANA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. PREVAILING WIND SPEEDS OF 25 TO 35 MPH ARE FORECAST OVER THE AREA. THESE WINDS MAY COMBINE WITH WIND ASSOCIATED WITH THUNDERSTORMS TO PRODUCE WIND GUSTS OVER 58 MPH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS WEATHER SITUATION.
The Louisville radar (KLVX), 61 km away, was scanning. The volume nearest the first event began at 06:45 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229837, 5229838, 5229839, 5229840.